MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION EXTERNAL LI-BATTERY PACK

SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION EXTERNAL LI-BATTERY PACK
Model Number 293001-001
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This alleged failure mode poses a low risk to the patient because although the external battery lost its charge after 20 minutes, the companion 2 driver continued to perform its life-sustaining functions.Also, the companion 2 driver has a redundant, alternate power source of external wall power.The companion external battery will be returned to syncardia for evaluation.The results of the investigation will be provided in a follow-up mdr.(b)(4) initial.
 
Event or Problem Description
The customer, a syncardia certified hospital, reported that the companion external battery could only be used in the companion 2 driver for 20 minutes before losing its charge.There was no reported adverse patient impact.
 
Additional Manufacturer Narrative
Visual inspection and system management (smbus) data review revealed no damage or abnormalities.The companion external battery passed all functional testing requirements including the required 30 minute discharge test.The battery performed as intended with no evidence of a device malfunction.Therefore, the root cause of the customer-reported early discharge could not be determined.This issue will continue to be monitored and trended as part of the customer experience process.Syncardia has completed its evaluation and is closing this file.Ce 4339 follow-up report 1.

Brand Name
SYNCARDIA COMPANION EXTERNAL LI-BATTERY PACK
Common Device Name
BATTERY PACK
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
MDR Report Key7586807
Report Number3003761017-2018-00225
Device Sequence Number16201423
Product Code LOZ
UDI-Device Identifier00858000003077
UDI-Public(01)00858000003077
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number293001-001
Device Catalogue Number293001-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR